Alert archive / Nebraska / Frost Advisories in 2021

Frost Advisory 4, NWS Omaha, NE

October 15, 202122 counties in Nebraska; 8 counties in Iowa

NWS Omaha, NE issued this frost advisory at Oct 15, 2021, 3:13 AM CDT for 22 counties in Nebraska; 8 counties in Iowa. It took effect at Oct 16, 2021, 2:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Oct 15, 2021, 3:13 AM CDT (08:13 UTC)
In effect from
Oct 16, 2021, 2:00 AM CDT
Expired
Oct 16, 2021, 9:33 AM CDT
In force
8 hr
Issued by
NWS Omaha, NE
All 30 counties

Fremont County, IA, Harrison County, IA, Mills County, IA, Monona County, IA, Montgomery County, IA, Page County, IA, Pottawattamie County, IA, Shelby County, IA, Antelope County, NE, Burt County, NE, Butler County, NE, Cass County, NE, Cedar County, NE, Dodge County, NE, Douglas County, NE, Gage County, NE, Jefferson County, NE, Johnson County, NE, Knox County, NE, Lancaster County, NE, Nemaha County, NE, Otoe County, NE, Pawnee County, NE, Pierce County, NE, Richardson County, NE, Saline County, NE, Sarpy County, NE, Saunders County, NE, Seward County, NE, Washington County, NE

The radar

The Omaha radar (KOAX), 17 km from the middle of the area, began a volume at 08:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.2 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2021-10-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2021-10-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -43 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2137 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
-43 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

929 
WWUS73 KOAX 150813
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
313 AM CDT Fri Oct 15 2021

NEZ015-018-030>033-042-043-151615-
/O.NEW.KOAX.FZ.W.0006.211016T0700Z-211016T1500Z/
Thurston-Wayne-Boone-Madison-Stanton-Cuming-Platte-Colfax-
Including the cities of Pender, Macy, Walthill, Winnebago, Wayne,
Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, 
Columbus, and Schuyler
313 AM CDT Fri Oct 15 2021

...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM CDT SATURDAY...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...Thurston, Wayne, Boone, Madison, Stanton, Cuming, 
  Platte and Colfax Counties.

* WHEN...From 2 AM to 10 AM CDT Saturday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

IAZ043-055-056-NEZ011-012-016-017-034-044-045-050-065-078-088-
151615-
/O.NEW.KOAX.FR.Y.0004.211016T0700Z-211016T1500Z/
Monona-Harrison-Shelby-Knox-Cedar-Antelope-Pierce-Burt-Dodge-
Washington-Butler-Seward-Saline-Jefferson-
Including the cities of Onawa, Mapleton, Missouri Valley, 
Woodbine, Logan, Dunlap, Harlan, Creighton, Bloomfield, Crofton, 
Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, 
Coleridge, Neligh, Elgin, Pierce, Plainview, Osmond, Tekamah, 
Oakland, Lyons, Decatur, Fremont, Blair, David City, Seward, 
Milford, Crete, Wilber, and Fairbury
313 AM CDT Fri Oct 15 2021

...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM CDT SATURDAY...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...Portions of east central, northeast and southeast 
  Nebraska and southwest and west central Iowa.

* WHEN...From 2 AM to 10 AM CDT Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
6 follow-up statements
586 
WWUS73 KOAX 151555
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
1055 AM CDT Fri Oct 15 2021

NEZ015-018-030>033-042-043-160000-
/O.CON.KOAX.FZ.W.0006.211016T0700Z-211016T1500Z/
Thurston-Wayne-Boone-Madison-Stanton-Cuming-Platte-Colfax-
Including the cities of Pender, Macy, Walthill, Winnebago, Wayne,
Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, 
Columbus, and Schuyler
1055 AM CDT Fri Oct 15 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM CDT
SATURDAY...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...Colfax, Platte, Stanton, Cuming, Boone, Madison, Wayne 
  and Thurston Counties.

* WHEN...From 2 AM to 10 AM CDT Saturday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

IAZ043-055-056-NEZ011-012-016-017-034-044-045-050-065-078-088-
160000-
/O.CON.KOAX.FR.Y.0004.211016T0700Z-211016T1500Z/
Monona-Harrison-Shelby-Knox-Cedar-Antelope-Pierce-Burt-Dodge-
Washington-Butler-Seward-Saline-Jefferson-
Including the cities of Onawa, Mapleton, Missouri Valley, 
Woodbine, Logan, Dunlap, Harlan, Creighton, Bloomfield, Crofton, 
Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, 
Coleridge, Neligh, Elgin, Pierce, Plainview, Osmond, Tekamah, 
Oakland, Lyons, Decatur, Fremont, Blair, David City, Seward, 
Milford, Crete, Wilber, and Fairbury
1055 AM CDT Fri Oct 15 2021

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM CDT
SATURDAY...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...Portions of east central, northeast and southeast 
  Nebraska and southwest and west central Iowa.

* WHEN...From 2 AM to 10 AM CDT Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
062 
WWUS73 KOAX 152002
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
302 PM CDT Fri Oct 15 2021

NEZ015-018-030>033-042-043-160600-
/O.CON.KOAX.FZ.W.0006.211016T0700Z-211016T1500Z/
Thurston-Wayne-Boone-Madison-Stanton-Cuming-Platte-Colfax-
Including the cities of Pender, Macy, Walthill, Winnebago, Wayne,
Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, 
Columbus, and Schuyler
302 PM CDT Fri Oct 15 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM CDT
SATURDAY...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...Colfax, Platte, Stanton, Cuming, Boone, Madison, Wayne 
  and Thurston Counties.

* WHEN...From 2 AM to 10 AM CDT Saturday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

IAZ043-055-056-NEZ011-012-016-017-034-044-045-050-065-078-088-
160600-
/O.CON.KOAX.FR.Y.0004.211016T0700Z-211016T1500Z/
Monona-Harrison-Shelby-Knox-Cedar-Antelope-Pierce-Burt-Dodge-
Washington-Butler-Seward-Saline-Jefferson-
Including the cities of Onawa, Mapleton, Missouri Valley, 
Woodbine, Logan, Dunlap, Harlan, Creighton, Bloomfield, Crofton, 
Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph, 
Coleridge, Neligh, Elgin, Pierce, Plainview, Osmond, Tekamah, 
Oakland, Lyons, Decatur, Fremont, Blair, David City, Seward, 
Milford, Crete, Wilber, and Fairbury
302 PM CDT Fri Oct 15 2021

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM CDT
SATURDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Portions of east central, northeast and southeast 
  Nebraska and southwest and west central Iowa.

* WHEN...From 2 AM to 10 AM CDT Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
137 
WWUS73 KOAX 160102
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
802 PM CDT Fri Oct 15 2021

IAZ043-NEZ016-017-034-161015-
/O.UPG.KOAX.FR.Y.0004.211016T0700Z-211016T1500Z/
/O.EXA.KOAX.FZ.W.0006.211016T0700Z-211016T1500Z/
Monona-Antelope-Pierce-Burt-
Including the cities of Onawa, Mapleton, Neligh, Elgin, Pierce, 
Plainview, Osmond, Tekamah, Oakland, Lyons, and Decatur
802 PM CDT Fri Oct 15 2021

...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM CDT SATURDAY...

* WHAT...Sub-freezing temperatures as low as 29 expected.

* WHERE...In Nebraska, Antelope, Pierce and Burt Counties. In 
  Iowa, Monona County.

* WHEN...From 2 AM to 10 AM CDT Saturday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

NEZ015-018-030>033-042-043-161015-
/O.CON.KOAX.FZ.W.0006.211016T0700Z-211016T1500Z/
Thurston-Wayne-Boone-Madison-Stanton-Cuming-Platte-Colfax-
Including the cities of Pender, Macy, Walthill, Winnebago, Wayne,
Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, 
Columbus, and Schuyler
802 PM CDT Fri Oct 15 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM CDT
SATURDAY...

* WHAT...Sub-freezing temperatures as low as 28 expected.

* WHERE...Colfax, Platte, Stanton, Cuming, Boone, Madison, Wayne 
  and Thurston Counties.

* WHEN...From 2 AM to 10 AM CDT Saturday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

IAZ069-080-091-NEZ051-066-089-161015-
/O.EXA.KOAX.FR.Y.0004.211016T0700Z-211016T1500Z/
Pottawattamie-Montgomery-Page-Saunders-Lancaster-Gage-
Including the cities of Council Bluffs, Red Oak, Clarinda, 
Shenandoah, Wahoo, Ashland, Yutan, Lincoln, and Beatrice
802 PM CDT Fri Oct 15 2021

...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM CDT SATURDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...In Nebraska, Saunders, Lancaster and Gage Counties. In 
  Iowa, Pottawattamie, Montgomery and Page Counties.

* WHEN...From 2 AM to 10 AM CDT Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

IAZ055-056-NEZ011-012-044-045-050-065-078-088-161015-
/O.CON.KOAX.FR.Y.0004.211016T0700Z-211016T1500Z/
Harrison-Shelby-Knox-Cedar-Dodge-Washington-Butler-Seward-Saline-
Jefferson-
Including the cities of Missouri Valley, Woodbine, Logan, Dunlap,
Harlan, Creighton, Bloomfield, Crofton, Wausa, Verdigre, 
Niobrara, Hartington, Laurel, Randolph, Coleridge, Fremont, 
Blair, David City, Seward, Milford, Crete, Wilber, and Fairbury
802 PM CDT Fri Oct 15 2021

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM CDT
SATURDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Portions of east central, northeast and southeast 
  Nebraska and southwest and west central Iowa.

* WHEN...From 2 AM to 10 AM CDT Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
095 
WWUS73 KOAX 160133
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
833 PM CDT Fri Oct 15 2021

IAZ043-NEZ015>018-030>034-042-043-161000-
/O.CON.KOAX.FZ.W.0006.211016T0700Z-211016T1500Z/
Monona-Thurston-Antelope-Pierce-Wayne-Boone-Madison-Stanton-
Cuming-Burt-Platte-Colfax-
Including the cities of Onawa, Mapleton, Pender, Macy, Walthill, 
Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, 
Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, 
Tekamah, Oakland, Lyons, Decatur, Columbus, and Schuyler
833 PM CDT Fri Oct 15 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM CDT
SATURDAY...

* WHAT...Sub-freezing temperatures as low as 28 expected.

* WHERE...Colfax, Platte, Stanton, Cuming, Boone, Madison, Wayne 
  and Thurston Counties.

* WHEN...From 2 AM to 10 AM CDT Saturday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

IAZ079-090-NEZ052-053-067-068-090>093-161000-
/O.EXA.KOAX.FR.Y.0004.211016T0700Z-211016T1500Z/
Mills-Fremont-Douglas-Sarpy-Cass-Otoe-Johnson-Nemaha-Pawnee-
Richardson-
Including the cities of Glenwood, Sidney, Hamburg, Tabor, 
Farragut, Omaha, Bellevue, Papillion, La Vista, Plattsmouth, 
Nebraska City, Tecumseh, Sterling, Auburn, Pawnee City, 
Table Rock, and Falls City
833 PM CDT Fri Oct 15 2021

...FROST ADVISORY IN EFFECT FROM 2 AM TO 10 AM CDT SATURDAY...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...In Nebraska, Douglas, Sarpy, Cass, Otoe, Johnson, 
  Nemaha, Pawnee and Richardson Counties. In Iowa, Mills and 
  Fremont Counties.

* WHEN...From 2 AM to 10 AM CDT Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if left
  uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$

IAZ055-056-069-080-091-NEZ011-012-044-045-050-051-065-066-078-088-
089-161000-
/O.CON.KOAX.FR.Y.0004.211016T0700Z-211016T1500Z/
Harrison-Shelby-Pottawattamie-Montgomery-Page-Knox-Cedar-Dodge-
Washington-Butler-Saunders-Seward-Lancaster-Saline-Jefferson-Gage-
Including the cities of Missouri Valley, Woodbine, Logan, Dunlap,
Harlan, Council Bluffs, Red Oak, Clarinda, Shenandoah, Creighton,
Bloomfield, Crofton, Wausa, Verdigre, Niobrara, Hartington, 
Laurel, Randolph, Coleridge, Fremont, Blair, David City, Wahoo, 
Ashland, Yutan, Seward, Milford, Lincoln, Crete, Wilber, 
Fairbury, and Beatrice
833 PM CDT Fri Oct 15 2021

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 10 AM CDT
SATURDAY...

* WHAT...Temperatures as low as 33 will result in frost 
  formation.

* WHERE...Portions of east central, northeast and southeast 
  Nebraska and southwest and west central Iowa.

* WHEN...From 2 AM to 10 AM CDT Saturday.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
264 
WWUS73 KOAX 160803
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
303 AM CDT Sat Oct 16 2021

IAZ043-NEZ015>018-030>034-042-043-161500-
/O.CON.KOAX.FZ.W.0006.000000T0000Z-211016T1500Z/
Monona-Thurston-Antelope-Pierce-Wayne-Boone-Madison-Stanton-
Cuming-Burt-Platte-Colfax-
Including the cities of Onawa, Mapleton, Pender, Macy, Walthill, 
Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, 
Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, 
Tekamah, Oakland, Lyons, Decatur, Columbus, and Schuyler
303 AM CDT Sat Oct 16 2021

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* WHAT...Sub-freezing temperatures as low as 30 expected.

* WHERE...Colfax, Platte, Stanton, Cuming, Boone, Madison, Wayne 
  and Thurston Counties.

* WHEN...Until 10 AM CDT this morning.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

IAZ055-056-069-079-080-090-091-NEZ011-012-044-045-050>053-065>068-
078-088>093-161500-
/O.CON.KOAX.FR.Y.0004.000000T0000Z-211016T1500Z/
Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-Page-Knox-
Cedar-Dodge-Washington-Butler-Saunders-Douglas-Sarpy-Seward-
Lancaster-Cass-Otoe-Saline-Jefferson-Gage-Johnson-Nemaha-Pawnee-
Richardson-
Including the cities of Missouri Valley, Woodbine, Logan, Dunlap,
Harlan, Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, 
Tabor, Farragut, Clarinda, Shenandoah, Creighton, Bloomfield, 
Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph,
Coleridge, Fremont, Blair, David City, Wahoo, Ashland, Yutan, 
Omaha, Bellevue, Papillion, La Vista, Seward, Milford, Lincoln, 
Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, 
Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, 
and Falls City
303 AM CDT Sat Oct 16 2021

...FROST ADVISORY REMAINS IN EFFECT UNTIL 10 AM CDT THIS
MORNING...

* WHAT...Temperatures as low as 34 will result in frost 
  formation.

* WHERE...Portions of east central, northeast and southeast 
  Nebraska and southwest and west central Iowa.

* WHEN...Until 10 AM CDT this morning.

* IMPACTS...Frost could kill sensitive outdoor vegetation if 
  left uncovered.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold.

&&

$$
732 
WWUS73 KOAX 161433
NPWOAX

URGENT - WEATHER MESSAGE
National Weather Service Omaha/Valley NE
933 AM CDT Sat Oct 16 2021

IAZ043-NEZ015>018-030>034-042-043-161545-
/O.CAN.KOAX.FZ.W.0006.000000T0000Z-211016T1500Z/
Monona-Thurston-Antelope-Pierce-Wayne-Boone-Madison-Stanton-
Cuming-Burt-Platte-Colfax-
Including the cities of Onawa, Mapleton, Pender, Macy, Walthill, 
Winnebago, Neligh, Elgin, Pierce, Plainview, Osmond, Wayne, 
Albion, St. Edward, Norfolk, Stanton, West Point, Wisner, 
Tekamah, Oakland, Lyons, Decatur, Columbus, and Schuyler
933 AM CDT Sat Oct 16 2021

...FREEZE WARNING IS CANCELLED...

Temperatures will continue to warm the rest of the morning. Some
patchy frost could occur tonight, mainly in low lying areas. 

$$

IAZ055-056-069-079-080-090-091-NEZ011-012-044-045-050>053-065>068-
078-088>093-161545-
/O.CAN.KOAX.FR.Y.0004.000000T0000Z-211016T1500Z/
Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-Page-Knox-
Cedar-Dodge-Washington-Butler-Saunders-Douglas-Sarpy-Seward-
Lancaster-Cass-Otoe-Saline-Jefferson-Gage-Johnson-Nemaha-Pawnee-
Richardson-
Including the cities of Missouri Valley, Woodbine, Logan, Dunlap,
Harlan, Council Bluffs, Glenwood, Red Oak, Sidney, Hamburg, 
Tabor, Farragut, Clarinda, Shenandoah, Creighton, Bloomfield, 
Crofton, Wausa, Verdigre, Niobrara, Hartington, Laurel, Randolph,
Coleridge, Fremont, Blair, David City, Wahoo, Ashland, Yutan, 
Omaha, Bellevue, Papillion, La Vista, Seward, Milford, Lincoln, 
Plattsmouth, Nebraska City, Crete, Wilber, Fairbury, Beatrice, 
Tecumseh, Sterling, Auburn, Pawnee City, Table Rock, 
and Falls City
933 AM CDT Sat Oct 16 2021

...FROST ADVISORY IS CANCELLED...

Temperatures will continue to warm the rest of the morning. Some
patchy frost could occur tonight, mainly in low lying areas. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this frost advisory went out at Oct 15, 3:11 AM CDT, 2 minutes earlier.

Area forecast discussion, Oct 15, 3:11 AM CDT, 2 minutes before
Area Forecast Discussion
National Weather Service Omaha/Valley NE
311 AM CDT Fri Oct 15 2021

...Updated Forecast Discussion Today through Thursday...

.DISCUSSION...
Issued at 311 AM CDT Fri Oct 15 2021

Forecast Summary:

Areas of frost are likely tonight over most of our forecast area as
skies clear and winds decrease. Then we're looking at a warming
trend into early next week as temperatures exceed 70 Sunday into
Monday before a cold front slides into the region. A small chance
for rain showers will accompany that front, with cooler temperatures
to follow.

Today through Monday:

Rain showers associated with weak mid level impulse occurred
overnight, but should be moving east of southwest Iowa by sunrise.
Clearing skies and gusty northwest winds follow for today, but cool
and dry (dew points in the lower 30s) advection will keep
temperatures near 60 for highs this afternoon.

Skies should remain clear overnight, along with decreasing winds,
allowing for a decent radiational cooling regime. Temperatures
dropping toward dew point temps in the lower and middle 30s suggest
frost formation is likely over much of our area. And some favored
spots in northeast Nebraska will likely have freezing temps. There
is some indication westerly winds may not die off entirely, which
may keep frost more patchy, but given plant susceptibility in mid
October, feel frost advisory is warranted for much of our area north
and west of Omaha and Lincoln.

Temperatures begin to rebound Saturday afternoon as mid level
heights begin to rise ahead of deepening trough moving onto the West
Coast. Southwest then southerly surface winds, along with minimal
cloud cover, will continue warming trend right into Monday.

Tuesday through Thursday:

Longer range models seem to be in decent agreement in showing West
Coast trough cutting off then progressing through the Rockies toward
the Nebraska Panhandle by Tuesday afternoon. Some small timing
differences will need to be worked out, but the overall trend in the
forecast is the similar.

Surface cyclogenesis in the High Plains ahead of upper low should
induce baroclinic zone into eastern Nebraska and Iowa on Tuesday. We
may see one more day in the 70s Tuesday before low slides through
and cool advection takes over. Otherwise dynamics are not strong
with this system, so mainly rain showers are expected as it passes
by Tuesday afternoon and night. And current indications suggest much
of the precipitation will remain north of our area. Then
temperatures settle back toward 60 for Wednesday and Thursday.

&&

.AVIATION...(For the 06Z TAFS through 06Z Friday night)
Issued at 1125 PM CDT Thu Oct 14 2021

Scattered showers across the area are slowly sinking southeast.
They've cleared KOFK, but chances will be picking up at KOMA and
KLNK. Expect vicinity showers through about 10Z at those sites.
Cigs will remain VFR and will be lifting after 10Z becoming clear
by mid-day Friday. Winds will become quick on Friday afternoon out
of the northwest with gusts from 20-25knots.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...Frost Advisory from 2 AM to 10 AM CDT Saturday for NEZ011-012-
     016-017-034-044-045-050-065-078-088.

     Freeze Warning from 2 AM to 10 AM CDT Saturday for NEZ015-018-
     030>033-042-043.

IA...Frost Advisory from 2 AM to 10 AM CDT Saturday for IAZ043-055-
     056.

&&

DISCUSSION...Dergan
AVIATION...Nicolaisen
Hazardous weather outlook, Oct 14, 8:36 PM CDT, 6 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Omaha/Valley NE
836 PM CDT Thu Oct 14 2021

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-151545-
Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont-
Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison-
Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler-
Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline-
Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson-
836 PM CDT Thu Oct 14 2021

This Hazardous Weather Outlook is for portions of southwest
Iowa...west central Iowa...east central Nebraska...northeast
Nebraska and southeast Nebraska.

.DAY ONE...Tonight and Friday

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday night through Thursday

Near freezing temperatures are forecast Friday night and Saturday
morning with widespread frost possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected.

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 15, 3:13 AM CDTFreeze WarningOAXAntelope, Boone, Burt, Colfax, Cuming, Madison and 5 more30 hr

Nearby

Frost Advisories in Nebraska, 2021Frost Advisories in Iowa, 2021Every frost advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.